Alert archive / Michigan / Small Craft Advisories in 2013
Small Craft Advisory 5, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 10, 2013, 3:52 PM EST. It took effect at Jan 11, 2013, 1:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2013, 3:52 PM EST (20:52 UTC)
- In effect from
- Jan 11, 2013, 1:00 AM EST
- Expired
- Jan 11, 2013, 4:42 PM EST
- In force
- 16 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
364 WHUS73 KAPX 102052 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 PM EST THU JAN 10 2013 LHZ346>349-LSZ321-110500- /O.NEW.KAPX.SC.Y.0005.130111T0600Z-130111T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 352 PM EST THU JAN 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 5 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 5 PM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
604 WHUS73 KAPX 110321 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1021 PM EST THU JAN 10 2013 LHZ346>349-LSZ321-111130- /O.CON.KAPX.SC.Y.0005.130111T0600Z-130111T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1021 PM EST THU JAN 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
522 WHUS73 KAPX 110914 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 414 AM EST FRI JAN 11 2013 LSZ322-111700- /O.EXB.KAPX.SC.Y.0005.000000T0000Z-130111T1700Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 414 AM EST FRI JAN 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-111700- /O.EXT.KAPX.SC.Y.0005.000000T0000Z-130111T1700Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 414 AM EST FRI JAN 11 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-111700- /O.EXT.KAPX.SC.Y.0005.000000T0000Z-130111T1700Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 414 AM EST FRI JAN 11 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-111700- /O.NEW.KAPX.GL.A.0004.130112T1500Z-130113T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 414 AM EST FRI JAN 11 2013 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
451 WHUS73 KAPX 111657 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1157 AM EST FRI JAN 11 2013 LHZ346-347-LSZ321-322-111800- /O.CAN.KAPX.SC.Y.0005.000000T0000Z-130111T1700Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1157 AM EST FRI JAN 11 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ348-349-112200- /O.EXT.KAPX.SC.Y.0005.000000T0000Z-130111T2200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1157 AM EST FRI JAN 11 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-120100- /O.CON.KAPX.GL.A.0004.130112T1500Z-130113T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1157 AM EST FRI JAN 11 2013 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
163 WHUS73 KAPX 112142 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 442 PM EST FRI JAN 11 2013 LHZ348-349-112245- /O.CAN.KAPX.SC.Y.0005.000000T0000Z-130111T2200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 442 PM EST FRI JAN 11 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ341-120500- /O.NEW.KAPX.MF.Y.0001.130111T2142Z-130112T1000Z/ /O.UPG.KAPX.GL.A.0004.130112T1500Z-130113T0400Z/ /O.NEW.KAPX.GL.W.0004.130112T1500Z-130113T0400Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 442 PM EST FRI JAN 11 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY... ...GALE WARNING IN EFFECT FROM 10 AM TO 11 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 11 PM EST SATURDAY. A DENSE FOG ADVISORY HAS ALSO BEEN ISSUED. THIS DENSE FOG ADVISORY IS IN EFFECT UNTIL 5 AM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-120500- /O.UPG.KAPX.GL.A.0004.130112T1500Z-130113T0400Z/ /O.NEW.KAPX.GL.W.0004.130112T1500Z-130113T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 442 PM EST FRI JAN 11 2013 ...GALE WARNING IN EFFECT FROM 10 AM TO 11 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 11 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 3:51 PM EST, 1 minute earlier.
Area forecast discussion, Jan 10, 3:51 PM EST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 351 PM EST THU JAN 10 2013 .SYNOPSIS... ISSUED AT 339 PM EST THU JAN 10 2013 THE JANUARY THAW IS IN FULL SWING BEGINNING TODAY AND CONTINUING THROUGH SATURDAY...AS A COUPLE AREAS OF LOW PRESSURE TRACK WEST OF THE REGION. RAIN ARRIVES TONIGHT WITH VERY WARM AIR EXPECTED TO ARRIVE FRIDAY AND INTO SATURDAY. OUR NEXT CHANCE FOR WIDESPREAD PRECIPITATION WILL COME LATER SATURDAY NIGHT INTO SUNDAY...IN THE FORM OF LIGHT RAIN OR SNOW...WITH COLDER TEMPERATURES EXPECTED TO FOLLOW FOR MUCH OF NEXT WEEK. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 339 PM EST THU JAN 10 2013 ON THE LATEST SURFACE WEATHER MAP OF INTEREST...1035 MB HIGH PRESSURE WAS RIDGED FROM SOUTHWEST QUEBEC INTO THE MIDDLE ATLANTIC STATES WHILE 1011 MB LOW PRESSURE WAS CENTERED OVER CENTRAL OKLAHOMA. SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOWED SLOWLY INCREASING CLOUDS FROM THE SOUTH. APX AND SURROUNDING RADARS WERE QUIET AT THE MOMENT. THE MAIN SHORT TERM FORECAST CONCERNS REVOLVE AROUND TIMING AND FORM OF INCOMING PRECIPITATION SET TO SPREAD INTO NORTHERN MICHIGAN FROM THE SOUTH. THIS EVENING...SLOWLY INCREASING AND THICKENING CLOUDS FROM THE SOUTH. WILL LIKELY SEE TEMPERATURES DROP OFF INTO THE LOWER AND MIDDLE 30S. OVERNIGHT...PRECIPITATION FROM SOUTHERN WAVE RIDES NORTHEAST INTO THE REGION AROUND MIDNIGHT ACROSS SOUTHWEST ZONES AND JUST AFTER 4 AM OR SO ACROSS EASTERN UPPER. THIS IS DUE TO CONVERGENCE ALONG THE NOSE OF A 50+ KNOT LOW LEVEL JET WHICH IS IN CONCERT WITH STRONG WAA/ISENTROPIC ASCENT (I-310K). THE COMBINATION OF TEMPERATURES AROUND FREEZING...AND THE STILL FROZEN GROUND COULD LEAD TO SOME SLICK SPOTS...MAINLY ON SURFACES SUCH AS SNOW COVERED BACK ROADS. SO ISSUED A SPECIAL WEATHER STATEMENT HIGHLIGHTING THIS POTENTIAL. TEMPERATURES WILL LIKELY STEADY OFF OR EVEN RISE BY A COUPLE OF DEGREES BY DAYBREAK. FRIDAY...ANY SLIPPERY SPOTS SHOULD DISSIPATE EARLY AS SURFACE TEMPERATURES CONTINUE TO SLOWLY CLIMB. EXPECT RAIN IN THE MORNING AS DECENT MOISTURE CONTINUES TO SURGE NORTHWARD THEN MID/UPPER LEVEL MOISTURE STRIP OUT LEAVING LOW CLOUDS AND AREAS OF DRIZZLE. AREAS OF FOG ARE ALSO EXPECTED TO FORM IN THE AFTERNOON AS HIGHER DEWPOINTS ARRIVE (LOWER TO MIDDLE 40S) AND COMBINE WITH ABUNDANT LOW LEVEL MOISTURE FROM RAINFALL AND SNOWMELT. HIGHS RANGING FROM THE LOWER 40S NORTH TO AROUND 50 SOUTHEAST (WHICH WOULD FALL JUST SHORT OF RECORDS FOR THE DATE). && .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 339 PM EST THU JAN 10 2013 MAIN FORECAST CONCERNS FOR THE LONG TERM PERIOD ARE THE POTENTIAL FOR RECORD SETTING TEMPERATURES AGAIN FOR SATURDAY...AND THE POTENTIAL FOR A MAJOR PATTERN CHANGE...BRINGING A RETURN TO MORE WINTER-LIKE CONDITIONS FOR THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK. MORNING WATER VAPOR IMAGERY SHOWS SOUTHERN CUT-OFF LOW BEGINNING TO MOVE NORTHWARD THROUGH TEXAS...AS BROAD TROUGH/KICKER WAVE CONTINUES TO MOVE INTO THE WEST...WITH 130KT JET ROUNDING THE BASE OF THE TROUGH MOVING INTO SOUTHERN CALIFORNIA. ON THE HEMISPHERIC SCALE...FOUR WAVE PATTERN WAS OBSERVED WITH TROUGHING OVER WESTERN CONUS...THE NORTH ATLANTIC...CENTRAL EUROPE AND EAST ASIA. LOOKING AHEAD MODELS CONTINUE TO SHIFT TO A MORE STABLE/BLOCKY THREE WAVE PATTERN INTO THE FIRST HALF OF NEXT WEEK...WHICH IF THIS IDEA COMES TO FRUITION...COULD HAVE SOME MAJOR IMPLICATIONS FOR OUR SENSIBLE WEATHER NEXT WEEK. FRIDAY NIGHT AND SATURDAY...OPEN WAVE DEPARTS TO THE NORTHEAST...WITH THE DEEPER MOISTURE STRIPPING OUT OF THE AREA AS WELL. LATEST BUFR SOUNDINGS STILL SHOW SOME LOW LEVEL MOISTURE HANGING ON THROUGH SATURDAY MORNING...RESULTING IN SOME AREAS OF FOG AND DRIZZLE...ESPECIALLY FRIDAY EVENING. LOW LEVEL MOISTURE BECOMES SHALLOWER THROUGH FRI NIGHT...AND LACK OF SIGNIFICANT INCREASE IN MOISTURE WITH HEIGHT SUGGESTS SOME LOW STRATUS AROUND THE AREA...WHICH COULD SHROUD IN SOME OF THE HIGHER ELEVATIONS AS FOG FOR NORTHERN LOWER INTO SATURDAY MORNING. FOR THE DAY SATURDAY VERY STRONG/DEEP SOUTHWEST FLOW KICKS IN...SHUNTING THE WARM FRONT NORTH OF THE CWA INTO ONTARIO. VERY WARM ATMOSPHERIC PROFILE WITH PASSING THERMAL RIDGE SHOULD ALLOW LOW CLOUDS TO MIX OUT SATURDAY MORNING...YIELDING AN EXCEPTIONALLY WARM DAY FOR THE CWA. LATEST GUIDANCE SUGGEST HIGHS WELL INTO THE 40S AND EVEN LOWER 50S ACROSS THE REGION...WHICH WILL PUT ALL OF OUR RECORD HIGH TEMPERATURES FOR SATURDAY IN JEOPARDY /INCLUDING THE ALL-TIME JANUARY RECORD HIGH OF 53 DEGREES FOR GAYLORD...A SUMMARY CAN BE FOUND ON OUR WEB PAGE/. LOWERED MAX TEMPERATURES A FEW DEGREES FOR SATURDAY WITH THE CORE OF THE THERMAL RIDGE EAST OF THE CWA BY THE TIME DAYTIME HEATING KICKS IN /ALBEIT MEAGER FOR THIS TIME OF YEAR/...AND COOLING ALOFT BEGINS...ESPECIALLY FOR OUR WESTERN CWA. WARMEST TEMPERATURES SHOULD BE OVER NE LOWER...WHERE WARMER AIR ALOFT HANGS ON A BIT LONGER AND DOWNSLOPING FLOW MAY HELP BOOST TEMPS A FEW DEGREES. SATURDAY NIGHT THROUGH SUNDAY...BROAD WESTERN TROUGH BEGINS TO MOVE EASTWARD...WITH THERMAL RIDGE PUSHING INTO THE NORTHEAST. MAY SEE ANOTHER ROUND OF LIGHT RAIN OR SNOW...ESPECIALLY TOWARD SAGINAW BAY AS ANOTHER PIECE OF S/W ENERGY ROUNDS THE BASE OF TROUGH AND INTERACTS WITH THE DEPARTING BAROCLINIC ZONE. BEST FRONTOGENETIC FORCING LOOKS TO SLIP SOUTH AND EAST OF OUR CWA...KEEPING THE HEAVIER PRECIP THERE. MEANWHILE FURTHER TO OR NW...INSTABILITY OVER THE LAKES INCREASES AS THE COLUMN COOLS...WITH SOME LAKE EFFECT SNOW SHOWERS STARTING UP OVER THE EASTERN U.P...AND PERHAPS NORTHWEST LOWER. THE LACK OF ANY DECENT MID LEVEL MOISTURE SHOULD KEEP THE SNOWS LIGHT...ESPECIALLY FOR NORTHERN LOWER WHERE 850-500MB MOISTURE LOOKS VERY DRY. MONDAY THROUGH THURSDAY...MODELS CONTINUE TO SHOW SHORT WAVE ENERGY DIVING INTO THE SOUTHWEST U.S...ULTIMATELY SPLITTING AND CUTTING OFF FROM THE NORTHERN BRANCH FLOW. THIS IDEA IS ALSO SUPPORTED WITH THE LATEST ECMWF AND GFS ENSEMBLE MEMBERS. MEANWHILE...STRONG NORTHERN TROUGH SWINGS INTO THE NORTHERN PLAINS AND INTO THE GREAT LAKES TUESDAY AND WEDNESDAY. THIS CURRENT SCENARIO WOULD KEEP THE BULK OF ANY MAJOR SYNOPTIC SYSTEMS WITH DEEPER MOISTURE DISPLACED WELL TO OUR SOUTH AND EAST ALONG WITH THE 850MB BAROCLINIC ZONE. STILL PERHAPS AN OUTSIDE CHANCE THAT THESE TWO WAVES COULD PHASE LENDING ITSELF TO INCREASED STORMINESS FOR THE OHIO VALLEY AND GREAT LAKES REGION /GFS AND ECMWF SHOW A VERY ACTIVE PATTERN SUNDAY THROUGH WEDNESDAY ALONG THIS SAID BOUNDARY OVER THE APPALACHIANS AND EASTERN SEABOARD/...BUT THIS DOES NOT APPEAR TO BE THE LIKELY SCENARIO. DESPITE THIS...THOSE HOPING FOR A RETURN TO WINTER MAY BE IN LUCK WITH AFOREMENTIONED NORTHERN STREAM TROUGH...WHICH IS PROGGED TO DIVE INTO THE GREAT LAKES BY WEDNESDAY. ASSOCIATED CLIPPER SYSTEM AND ITS MOISTURE COULD BRING THE NEXT BEST SHOT OF LAKE ENHANCED SNOWS. STILL WAY TOO EARLY TO PIN DOWN ANY DETAILS GIVEN HOW FAR OUT...BUT GUIDANCE CONTINUES TO SHOW THIS IDEA FOR THE PAST SEVERAL MODEL RUNS WARRANTING SOME CHANCE POPS FOR THE REGION. FOR THE END OF THE FORECAST PERIOD...AFOREMENTIONED STABLE THREE WAVE PATTERN MAY HAVE SOME MAJOR IMPLICATIONS IN THE TEMPERATURE DEPARTMENT...AS FLOW OVER THE NORTHERN HEMISPHERE POTENTIALLY BECOMES MORE BLOCKY FOR THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK. BUILDING RIDGE OVER THE WEST COAST ASSOCIATED WITH DEVELOPING POSITIVE PNA PATTERN HELPS SUBSTANTIALLY BUCKLE THE POLAR JET...WHICH WOULD ALLOW A PIECE OF POLAR VORTEX SITTING UP TO OUR NORTH TO DIVE INTO THE UPPER MIDWEST AND GREAT LAKES. MAY VERY WELL SEE SOME OF THE COLDEST AIR OF THE SEASON WITH SUB -20C 850MB T'S PROGGED TO CRASH INTO NORTHERN MICHIGAN BY THE LATTER PORTIONS OF NEXT WEEK /GRANTED THE TIMING BETWEEN THE ECMWF AND GFS VARIES/. STILL SOME QUESTION AS TO HOW FAR SOUTH THIS COLD PLUNGE COULD GO... GIVEN THE PROGRESSIVE PATTERN WE'VE SEEN SO FAR THIS WINTER WITH THE ARCTIC AIR LOCKED UP TO OUR NORTH IN CANADA. HOWEVER...STILL A FAIRLY GOOD SHOT WITH EVEN SOME OF THE LATEST ECMWF AND GFS ENSEMBLES SUGGESTING SOME DOWNSTREAM BLOCKING OVER THE NORTH ATLANTIC...SUGGESTING THE COLD AIR MAY STICK AROUND OR EVEN BE REINFORCED FOR THE TIME IMMEDIATELY AFTER THE FORECAST PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1245 PM EST THU JAN 10 2013 VFR CONDITIONS THROUGH THIS EVENING...THEN GRADUALLY LOWERING CEILINGS WITH RAIN MOVING IN OVERNIGHT. RAIN WILL CONTINUE THROUGH 18Z FRIDAY...WITH LOW CIGS AND LOWERING VSBYS WITH SOME FOG EXPECTED. && .MARINE... ISSUED AT 339 PM EST THU JAN 10 2013 WINDS WILL REMAIN FROM THE SOUTHEAST TONIGHT WITH AN INCREASE IN SPEED. LOW LEVEL WARM ADVECTION WILL LIMIT OVER WATER INSTABILITY/MIXING DEPTH...BUT LOOKING LIKE ANOTHER ROUND OF SMALL CRAFT ADVISORIES WILL BE NECESSARY AT LEAST WITHIN LAKE SUPERIOR AND LAKE HURON NEARSHORE ZONES LATE TONIGHT INTO FRIDAY. && .CLIMATE... ISSUED AT 339 PM EST THU JAN 10 2013 BELOW IS A LOOK AT THE CURRENT RECORD HIGHS FOR BOTH FRIDAY AND SATURDAY. SOME OF THESE RECORDS MAY BE IN JEOPARDY...ESPECIALLY SATURDAY. IT IS NOT COMPLETELY IMPOSSIBLE WE COULD APPROACH THE ALL-TIME JANUARY RECORD HIGH AT GAYLORD SATURDAY...WHICH IS 53 DEGREES SET IN 1996 AND 1973. LOCATION FRIDAY RECORD (1/11) SATURDAY RECORD (1/12) ------------------------------------------------------------ ALPENA 50 FROM 2012 49 FROM 2005 GAYLORD 47 FROM 1980 45 FROM 2005 PELLSTON 49 FROM 1975 45 FROM 2005 TRAVERSE CITY 53 FROM 2012 50 FROM 2006 HOUGHTON LAKE 50 FROM 2012 47 FROM 2005 SAULT STE MARIE 44 FROM 1980 43 FROM 1932 && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY FROM 1 AM TO 5 PM EST FRIDAY FOR LHZ346>349. LM...NONE. LS...SMALL CRAFT ADVISORY FROM 1 AM TO 5 PM EST FRIDAY FOR LSZ321. && SYNOPSIS...TL SHORT TERM...AS LONG TERM...NS AVIATION...AS CLIMATE...AS MARINE...AS
Hazardous weather outlook, Jan 10, 3:38 PM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 338 PM EST THU JAN 10 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 111100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 338 PM EST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. RAIN WILL MOVE INTO NORTHERN MICHIGAN OVERNIGHT. THE COMBINATION OF TEMPERATURES AROUND FREEZING...AND THE STILL FROZEN GROUND COULD LEAD TO SOME SLICK SPOTS...MAINLY ON SURFACES SUCH AS SNOW COVERED BACK ROADS...ESPECIALLY ACROSS THE HIGHER TERRAIN OF NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WIND GUSTS ARE POSSIBLE ACROSS THE NORTHERN LAKE MICHIGAN NEARSHORE WATERS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/APX. AJS
In the hours before
Special weather statement, Jan 10, 3:26 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 326 PM EST THU JAN 10 2013 MIZ008-015-017-018-022>024-027>030-032>036-110345- CHIPPEWA-MACKINAC-CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... CHEBOYGAN...ROGERS CITY...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY 326 PM EST THU JAN 10 2013 RAIN WILL SPREAD NORTHEAST ACROSS NORTHERN MICHIGAN TONIGHT. THE RAIN IS EXPECTED TO REACH CADILLAC AROUND MIDNIGHT AND ARRIVE DURING THE EARLY MORNING HOURS NEAR SAULT STE MARIE. THE COMBINATION OF TEMPERATURES AROUND FREEZING...AND THE STILL FROZEN GROUND COULD LEAD TO SOME SLICK SPOTS...MAINLY ON SURFACES SUCH AS SNOW COVERED BACK ROADS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. AJS
Nearby
Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.